I think the cold has contributed greatly, in that aside from getting into my bones I spend most days wearing heavy coats, hunching my shoulders and hunkering down in them, with my hands in my pockets. Bad posture. Bad for hands.
Been chewing Nurofen Plus like they're lollies. Terrible bad lollies that, if I take two at a time and wait an hour or so, provide real tangible relief. They're the shit. They've also burned a hole in my gut and when I shit I stain the bowl bloody. Lots of it. Clots of it. Fresh and infringing on McDonalds red.
I stopped taking them of my own volition, and stuck it out until my next GP appointment. Told him this. He told me I should not have been taking ibuprofen with Celebrex. I don't recall this, I'm sure I've checked with multiple pharmacists every time I buy yet another box of Nurofen. I'm sure I've even checked with my GP, multiple times. But, these drugs, they make things fall out of my head. Maybe they made that fall out of my head.
Clearly the Celebrex was not enough, so he gave me a prescription for Tramadol, to be taken twice a day instead of the Celebrex. He told me it was an opiate, and there may be some nausea and drowsiness, and it was simply a matter of getting my dosage right. He's still treating me for fibrmyalgia, he says, so this will be targeting neurological pain. I asked him if it was okay to take Nurofen with this. He said no, I wouldn't need to take it you see. But you said we had to get the dosage right-
Off I went with my prescription. $38 later. The pharmacist sought me out. I shouldn't be taking Tramadol with Cymbalta, and should talk to my GP. My GP prescribed them. Oh. Well. They really shouldn't be taken together, so if you feel any nausea, any side effects, stop taking them immediately.
First tablet Sunday morning. No noticeable effect. Second tablet Sunday night. No noticeable effect. The pain could have been less, but it's hard to judge on weekends, there being considerably less time spent in front of the computer.
Third tablet Monday morning. Intense cold sweats, shakes and faintness on the train in, to the point of pushing for a seat and still not being sure that I wasn't going to keel over. This getting progressively worse during the day. Not having any flex time or sick leave without certificate to my name. Not being able to go home because I'm so behind at work I just can't justify it. Not being able to go home because I was certain I wouldn't last the trip. Spent five hours of work day mostly faceplanted on my desk and concentrating very hard on breathing.
Early afternoon the nausea took a step back, only to be replaced by drowsiness. "Drowsiness" is too light a word however. Diet narcolepsy perhaps. I did a quick dirty google on Tramadol. Lots of talk of seizures, and Serotonin Syndrome, and the fact that it is highly addictive both physically and psychologically.
I left work early to head over to Richmond, where I finally had an appointment with a psychiatrist.
Finally? I don't know. As if that is a good thing. The first session is always given to backstory and context, and I cried, because I can't break any of this down into small, easy to swallow pieces. It is either all - drowning and choking on everything - or nothing.
Cymbalta and Tramadol, the psychiatrist said. They should not be taken together, ever. The interaction can bring on Serotonin Syndrome, which isn't something that requires a dosage level be met, but can come on at any time. Stop taking it immediately.
Who the hell comes up with drug names.
I've prescribed Pristiq to patients with both depression and fibromyalgia and had success, she says. You'll only have to take the one pill a day.
She does not give me a prescription, but sends a report to my GP, whom I am seeing later in the week.
For some reason, I am not relieved to be given professional permission to cease the Tramadol.
The drowsiness remains for the following day. I nearly miss my station. I nod off in a meeting I am chairing. I nod off while penning a sentence. I nearly miss my station again.
Questions. What the fuck was my GP thinking prescribing me these two drugs that would interact negatively? Does he have any fucking idea what he's doing?
Do I really want to try yet another drug?
Friday. I see my GP. I tell him that the drug incapacitated me, and that the pharmacist and psychiatrist both stated emphatically that Cymbalta and Tramadol should not be taken together.
He shrugs and says "Well, that's where we're at now isn't it? We have to try these things, because we're running out of options."
He told me nothing other than it was an opiate and I'd probably get a bit of nausea. He did not inform me of anything. He made the decision for me. If I'd known, I would have decided against. I keep my mouth shut. He writes me a prescription for Pristiq. A box of 100mg and 50mg. Take the 100mg for a week, and then bump the dose to 150mg daily.
He doesn't tell me anything about this drug either.
I go home, and read about it. All the standard side effects you'd expect from an SNRI. Welcome home night sweats and muscle contractions, hello again insomnia and appetite loss.
What frightens me this time, what really frightens me, is that Pristiq has a much shorter half-life than Cymbalta. Pristiq is also marketed as Effexor, and I have read and heard many stories of people caught out by that - not randoms, people I know and trust - and being hit by severe withdrawal within hours of missing a dose, if that. Cymbalta has quite a long half-life. When I first started taking it I was prescribed Seroquel as well, in order to have a crutch to support me for the three to four weeks it took for the Cymbalta to kick in. Weekdays I take my dose when getting out of bed, at sixish. That's fine, that's regular. Weekends, however, I might not surface til 10, 11, 12.
Cannot do that on Pristiq.
Went to pick up prescription. Different pharmacist pulled me aside. Gave me advice regarding what other pain relief medications may be taken in conjunction with - Nurofen and Panadol with codeine are good for go. When I described the effect of the Tramadol, he said I'd probably had the beginnings of Serotonin Syndrome.
Had I? I didn't think- don't I know the effec- I've researched Sero-
The drugs. They make things fall out of my head.
$68 later, and I can tell you Pristiq are small, pink and square.
I am so tired of this. I don't believe I have fibromyalgia and therefore treating fibromyalgia won't help me. I hate these drugs. I hate what they do to my mind and so what they do to me as an idea. I'm in here somewhere. I must be. But I'm so tired of this. I'm so scared. I don't want to do this anymore.